Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 14
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Cabot, Alexandre and Seeger, Alberto 2014. Multivalued Exponentiation Analysis. Part III: Forward Exponentials. Set-Valued and Variational Analysis, Vol. 22, Issue. 3, p. 617.

    Khan, M. Ali and Rath, Kali P. 2013. The Shapley–Folkman theorem and the range of a bounded measure: an elementary and unified treatment. Positivity, Vol. 17, Issue. 3, p. 381.

    Wang, Xia 2013. Large and moderate deviations for random sets and random upper semicontinuous functions. International Journal of Approximate Reasoning, Vol. 54, Issue. 3, p. 378.

    MILGROM, PAUL 2011. CRITICAL ISSUES IN THE PRACTICE OF MARKET DESIGN. Economic Inquiry, Vol. 49, Issue. 2, p. 311.

    Dyn, Nira and Farkhi, Elza 2005. Set-Valued Approximations with Minkowski Averages – Convergence and Convexification Rates. Numerical Functional Analysis and Optimization, Vol. 25, Issue. 3-4, p. 363.

    MANI-LEVITSKA, Peter 1993. Handbook of Convex Geometry.

    Jeroslow, Robert G. 1990. Two mixed integer programming formulations arising in manufacturing management. Discrete Applied Mathematics, Vol. 26, Issue. 2-3, p. 137.

    1989. Logic-Based Decision Support - Mixed Integer Model Formulation.

    Puri, Madan L. and Ralescu, Dan A. 1985. Limit theorems for random compact sets in Banach space. Mathematical Proceedings of the Cambridge Philosophical Society, Vol. 97, Issue. 01, p. 151.

    Rashid, Salim 1985. The approximate purification of mixed strategies with finite observation sets. Economics Letters, Vol. 19, Issue. 2, p. 133.

    Rashid, Salim 1983. Equilibrium points of non-atomic games. Economics Letters, Vol. 12, Issue. 1, p. 7.

    Artstein, Zvi 1980. Discrete and Continuous Bang-Bang and Facial Spaces Or: Look for the Extreme Points. SIAM Review, Vol. 22, Issue. 2, p. 172.

    1979. Mathematical Methods of Game and Economic Theory.

    Mas-Colell, Andreu 1978. A note on the core equivalence theorem. Journal of Mathematical Economics, Vol. 5, Issue. 3, p. 207.

  • Mathematical Proceedings of the Cambridge Philosophical Society, Volume 78, Issue 3
  • November 1975, pp. 433-436

Measures of the non-convexity of sets and the Shapley–Folkman–Starr theorem

  • J. W. S. Cassels (a1)
  • DOI:
  • Published online: 24 October 2008

The object of this note is to show that elementary probability considerations suggest a very natural way of measuring the non-convexity of a set in euclidean space or, more generally, in a real Hilbert space . In particular they give a proof, much simpler and under less restrictive conditions, of results due to Shapley, Folkman and Starr which are of importance in Mathematical Economics ((1),(2)).

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

(2)R. Starr Quasi-equilibria in markets with nonconvex preferences. Econometrics 37 (1969), 2538.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Mathematical Proceedings of the Cambridge Philosophical Society
  • ISSN: 0305-0041
  • EISSN: 1469-8064
  • URL: /core/journals/mathematical-proceedings-of-the-cambridge-philosophical-society
Please enter your name
Please enter a valid email address
Who would you like to send this to? *